Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
chkchkchk

Stopping Accutane treatment after 5 months

Recommended Posts

Hi everybody, I have to date taken 60mg of Accutane for 159 days (5 months and 6 days) and was supposed to take it for another 3 weeks.

I just broke down, I'm feeling really terrible about my skin; poor texture, really red, red marks, a few whiteheads and scarring. I just want to start healing my skin now, and hope I'm overreacting over my current skin condition. This is not a rant about how Accutane ruined my skin or anything, I'm pro Accutane all the way!

I'm not really asking if I should stop or continue taking Accutane, I've concluded that I'm not mentally fit for that, I get a really bad feeling every time I see myself in the mirror and just in shock by the transformation of my skin over such a small amount of time.

I'm just curious, were you pleased with yourself and/or the result of being on Accutane after taking your last pill, or did you need time to heal your skin and yourself after the treatment? Because I feel like shit :(

I'm still hoping to be able to create a post in 'Positive Accutane Experiences', this was my primary motivation since I decided to take Accutane, it might just take a little bit longer I then hoped/presumed.

Anyways, good luck to you all out there!

Share this post


Link to post
Share on other sites

You will likely see textural improvements after stopping accutane. You look your worst right after stopping accutane. I have seen people post pictures right after accutane with skin texture that looked quite ragged. They posted quite a long time later (like a year) and their skin had smoothed considerably on its own.

My daughter's skin looks much better than when she stopped accutane and over a year later her skin is still improving. I would recommend having your derm prescribe a retinoid such as Differin and use it daily until your skin is conditioned enough to move to Retin-A. That has helped my daughter tremendously. She has also had saline injections which have almost removed a lot of her smallest scars and helped on the others, although I wouldn't recommend doing anything other than the topical retinoids for at least a year after accutane due to the skin's fragility from accutane.

:)

Oh, I forgot to add that the derm made my daughter wait for one month after accutane to start using the Differin.

Edited by hellohellohello

Share this post


Link to post
Share on other sites
So.....what was the point of posting this?

:eh:

What? The poster is just telling us that she's stopping treatment and there's nothing we can say to stop her, and the one question he/she does ask could easily be answered by looking in the logs forum.

Share this post


Link to post
Share on other sites

This forum is not restricted to those with brilliant accutane outcomes as far as I know. The original poster had a valid question that is valid for lots of accutane users who have outcomes that leave a lot to be desired. Why should someone have to go digging around for countless hours in the enormous volume of minutiae that is personal regimen forums (eek, I got a pimple today) and probably not find out what they're looking for?

A little common courtesy would go a long way in this forum.

Share this post


Link to post
Share on other sites
This forum is not restricted to those with brilliant accutane outcomes as far as I know. The original poster had a valid question that is valid for lots of accutane users who have outcomes that leave a lot to be desired. Why should someone have to go digging around for countless hours in the enormous volume of minutiae that is personal regimen forums (eek, I got a pimple today) and probably not find out what they're looking for?

A little common courtesy would go a long way in this forum.

Nobody said it was "restricted to brilliant accutane outcomes". I am confused, too. The original poster says they are unsatisfied with their skin, but, they still want to post in the Positive Accutane Experiences thread. So, let me ask you this OP, what were the positive experiences that you had while taking Accutane for 5 months? I was satisfied after taking Accutane. To answer your question OP, your skin eventually calms down and goes back to normal. It won't always remain red and irritated like it was on Accutane.

Edited by Sima

Share this post


Link to post
Share on other sites
Nobody said it was "restricted to brilliant accutane outcomes". I am confused, too. The original poster says they are unsatisfied with their skin, but, they still want to post in the Positive Accutane Experiences thread. So, let me ask you this OP, what were the positive experiences that you had while taking Accutane for 5 months? I was satisfied after taking Accutane. To answer your question OP, your skin eventually calms down and goes back to normal. It won't always remain red and irritated like it was on Accutane.

Some people think that only beautiful complexions are produced by accutane use. Unfortunately, that is very far from the truth. Lots of accutane users skin are not "going back to normal". My daughter's skin is severely scarred in places for life and she had no scarring prior to accutane use. And it is very shocking to have it happen quickly like it does on accutane. It can be emotionally disturbing as the OP has said, I understand completely.

I'm sure the original poster would love to post on the positive accutane experiences, so would I, but that's not going to happen for my family. Perhaps at some point, the OP will hopefully be able to do so.

Share this post


Link to post
Share on other sites
Nobody said it was "restricted to brilliant accutane outcomes". I am confused, too. The original poster says they are unsatisfied with their skin, but, they still want to post in the Positive Accutane Experiences thread. So, let me ask you this OP, what were the positive experiences that you had while taking Accutane for 5 months? I was satisfied after taking Accutane. To answer your question OP, your skin eventually calms down and goes back to normal. It won't always remain red and irritated like it was on Accutane.

Some people think that only beautiful complexions are produced by accutane use. Unfortunately, that is very far from the truth. Lots of accutane users skin are not "going back to normal". My daughter's skin is severely scarred in places for life and she had no scarring prior to accutane use. And it is very shocking to have it happen quickly like it does on accutane. It can be emotionally disturbing as the OP has said, I understand completely.

I'm sure the original poster would love to post on the positive accutane experiences, so would I, but that's not going to happen for my family. Perhaps at some point, the OP will hopefully be able to do so.

Actually, when I said returning back to normal, I meant in terms of severe dryness and extreme redness. I didn't mean scarring. Obviously, scarring doesn't dissipate in a 6 month course of Accutane since it takes more effort to get rid of scarring compared to dryness and redness.

I'm sure the original poster would love to post on the positive accutane experiences

That comment that you replied to was actually directed to the original poster. I'm trying to find out why they are wanting to post in the Positive Experiences thread if all they cited were negative effects. That's fine.

Edited by Sima

Share this post


Link to post
Share on other sites
So.....what was the point of posting this?

:eh:

What? The poster is just telling us that she's stopping treatment and there's nothing we can say to stop her, and the one question he/she does ask could easily be answered by looking in the logs forum.

Let her/him post what they want; this is also a forum to vent and share about the roaccutane experience. That was their experience. How many times have you posted something when you could've just looked through the logs, forum, or asked your derm?

Live and let live. Just sayin....

Share this post


Link to post
Share on other sites

I would stay on it. I began a 5 month course on Feb 13 of 2011 at 80mg per day. When my 5th month was up I was just like you (broken out, redness etc) My derm then put me on another month and at the end of my 6th month she told me I could be taken off since my skin was smooth. I opted to stay on for another month (7) because of my 5th month breakout and I wanted some consistency of being activity free on my face. I'm now left with 12 days to go and despite having one pimple that just arrived this morning my face has been smooth but just with plenty of redness that will subside once I'm off accutane. Just remember what you said "just in shock by the transformation of my skin over such a small amount of time. " ..............that transformation can take place in a manner you may welcome and as a result, be glad you didn't throw in the towel.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×